Alert archive / Pennsylvania / Severe Thunderstorm Warnings in 2013

Severe Thunderstorm Warning 79, NWS State College, PA

June 26, 20134 counties in Pennsylvania

NWS State College, PA issued this severe thunderstorm warning at Jun 26, 2013, 5:09 PM EDT for 4 counties in Pennsylvania. It was in force for 51 min. 4 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jun 26, 2013, 5:09 PM EDT (21:09 UTC)
Expired
Jun 26, 2013, 6:00 PM EDT
In force
51 min
Issued by
NWS State College, PA
Area
Storm-based polygon

Counties Cumberland County, PA, Dauphin County, PA, Lancaster County, PA, Lebanon County, PA

The radar

The State College radar (KCCX), 126 km from the middle of the area, began a volume at 21:10 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jun 26, 5:12 PM EDTTSTM WND DMGHarrisburg, PATREES REPORTED DOWN IN THE CITY OF HARRISBURG.
Jun 26, 5:13 PM EDTTSTM WND DMGProgress, PATREES REPORTED DOWN.
Jun 26, 5:15 PM EDTTSTM WND DMGPaxtang, PATREES REPORTED DOWN.
Jun 26, 5:23 PM EDTTSTM WND DMGHighspire, PATREES REPORTED DOWN.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 4 storm reports to this severe thunderstorm warning; the first came 3 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Phillips Aaf/Abe, MD (KAPG), launched 12:00Z, 9.2 hours before the alert went out and 105 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Phillips Aaf/Abe, MD at 12:00Z on 2013-06-26Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 32 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Phillips Aaf/Abe, MD at 12:00Z on 2013-06-26The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 6 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
32 J/kg
Mixed-layer CIN
-260 J/kg
Mixed-layer LCL
1541 m above ground
0-6 km bulk shear
25 kt
0-1 km storm-relative helicity
6 m²/s²
0-3 km storm-relative helicity
76 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

342 
WUUS51 KCTP 262109
SVRCTP
PAC041-043-071-075-262200-
/O.NEW.KCTP.SV.W.0079.130626T2109Z-130626T2200Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE STATE COLLEGE PA
509 PM EDT WED JUN 26 2013

THE NATIONAL WEATHER SERVICE IN STATE COLLEGE PA HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTHEASTERN CUMBERLAND COUNTY PENNSYLVANIA...
  SOUTHERN DAUPHIN COUNTY PENNSYLVANIA...
  NORTHWESTERN LANCASTER COUNTY PENNSYLVANIA...
  SOUTHERN LEBANON COUNTY PENNSYLVANIA...

* UNTIL 600 PM EDT

* AT 504 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM. THE STORM WAS OVER HARRISBURG...MOVING EAST AT
  25 MPH. THIS STORM IS CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS
  OF 60 MPH. 

* LOCATIONS INCLUDED IN THE WARNING...
  ANNVILLE...CAMP HILL...COLONIAL PARK...ELIZABETHTOWN...ENOLA...
  HERSHEY...HUMMELSTOWN...LEBANON...LEMOYNE...LINGLESTOWN...LOWER
  ALLEN...MIDDLETOWN...NEW CUMBERLAND...PALMYRA...PROGRESS...
  STEELTON...CAMPBELLTOWN...CLEONA...CLIFTON AND HIGHSPIRE.

OTHER NOTABLE LOCATIONS IN THE WARNING... HARRISBURG INTERNATIONAL
AIRPORT...HERSHEY PARK...CITY ISLAND...PENN STATE COLLEGE OF MEDICINE
AND PENN STATE HARRISBURG.

THIS WILL IMPACT THE FOLLOWING CENTRAL PENNSYLVANIA INTERSTATES...THE
PENNSYLVANIA TURNPIKE BETWEEN MILE MARKERS 246 AND 267...I-81 BETWEEN
MILE MARKERS 63 AND 77...I-83 BETWEEN MILE MARKERS 40 AND 50...I-283.

THIS WILL ALSO IMPACT THE FOLLOWING MAJOR ROADS...THE HARRISBURG
EXPRESSWAY...THE HARRISBURG AIRPORT CONNECTOR...STATE HIGHWAY 283...
ROUTE 11...ROUTE 11/15...ROUTE 15...ROUTE 22...ROUTE 322...ROUTE
322/22...ROUTE 422.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

DOPPLER RADAR HAS INDICATED SOME WEAK ROTATION WITHIN THIS STORM.
WHILE NOT IMMEDIATELY LIKELY...A TORNADO MAY STILL DEVELOP. IF A
TORNADO IS SPOTTED...ACT QUICKLY AND MOVE TO A PLACE OF SAFETY IN A
STURDY STRUCTURE...SUCH AS A BASEMENT OR SMALL INTERIOR ROOM ON THE
LOWEST FLOOR.

SEVERE THUNDERSTORMS PRODUCE DAMAGE. MOVE INSIDE A PERMANENT BUILDING
NOW TO BE SAFE FROM STRONG WIND GUSTS.

PLEASE REPORT HAIL...STRONG WINDS OR WIND DAMAGE TO THE NATIONAL
WEATHER SERVICE IN STATE COLLEGE THROUGH TWITTER OR FACEBOOK.

&&

LAT...LON 4020 7683 4022 7684 4021 7687 4023 7697
      4031 7697 4033 7691 4035 7692 4037 7640
      4011 7643
TIME...MOT...LOC 2107Z 281DEG 21KT 4027 7687

$$

FORECASTER: DANGELO
3 follow-up statements
072 
WWUS51 KCTP 262125
SVSCTP

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
525 PM EDT WED JUN 26 2013

PAC041-262135-
/O.CAN.KCTP.SV.W.0079.000000T0000Z-130626T2200Z/
CUMBERLAND PA-
525 PM EDT WED JUN 26 2013

...THE SEVERE THUNDERSTORM WARNING FOR CUMBERLAND COUNTY IS
CANCELLED...

THE STORM THAT PROMPTED THE SEVERE THUNDERSTORM WARNING HAS MOVED OUT
OF THE AREA...THEREFORE THE SEVERE THUNDERSTORM WARNING HAS BEEN
CANCELLED.

PLEASE REPORT HAIL...STRONG WINDS OR WIND DAMAGE TO THE NATIONAL
WEATHER SERVICE IN STATE COLLEGE THROUGH TWITTER OR FACEBOOK.

LAT...LON 4019 7680 4022 7686 4028 7691 4036 7680
      4037 7640 4011 7643
TIME...MOT...LOC 2125Z 282DEG 22KT 4024 7672

$$

PAC043-071-075-262200-
/O.CON.KCTP.SV.W.0079.000000T0000Z-130626T2200Z/
DAUPHIN PA-LANCASTER PA-LEBANON PA-
525 PM EDT WED JUN 26 2013

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 600 PM EDT
FOR LEBANON...LANCASTER AND DAUPHIN COUNTIES...

AT 523 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO 
INDICATE A SEVERE THUNDERSTORM CAPABLE OF DAMAGING WINDS IN EXCESS 
OF 60 MPH AND LARGE HAIL. THIS STORM WAS LOCATED NEAR CLIFTON...OR 
NEAR HUMMELSTOWN...MOVING EAST AT 25 MPH.

LOCATIONS INCLUDED IN THE WARNING...
STEELTON...PROGRESS...MIDDLETOWN...LINGLESTOWN...HERSHEY...
HARRISBURG...COLONIAL PARK...PALMYRA...LEBANON...ANNVILLE...
ELIZABETHTOWN...SKYLINE VIEW...RUTHERFORD HEIGHTS...HIGHSPIRE...SAND
HILL...LAWN...CLEONA...CAMPBELLTOWN AND MOUNT GRETNA.

OTHER NOTABLE LOCATIONS IN THE WARNING... HARRISBURG INTERNATIONAL
AIRPORT...HERSHEY PARK...CITY ISLAND...PENN STATE COLLEGE OF MEDICINE
AND PENN STATE HARRISBURG.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IF YOU ARE IN THE PATH OF THIS STORM...PREPARE FOR DAMAGING WINDS...
DESTRUCTIVE HAIL...AND DEADLY LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE
TO A SHELTER...PREFERABLY INSIDE A STRONG BUILDING...AWAY FROM
WINDOWS OR EVEN BELOW GROUND LEVEL.

PLEASE REPORT HAIL...STRONG WINDS OR WIND DAMAGE TO THE NATIONAL
WEATHER SERVICE IN STATE COLLEGE THROUGH TWITTER OR FACEBOOK.

&&

LAT...LON 4019 7680 4022 7686 4028 7691 4036 7680
      4037 7640 4011 7643
TIME...MOT...LOC 2125Z 282DEG 22KT 4024 7672

$$

FORECASTER: DANGELO
657 
WWUS51 KCTP 262136
SVSCTP

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
536 PM EDT WED JUN 26 2013

PAC043-071-075-262200-
/O.CON.KCTP.SV.W.0079.000000T0000Z-130626T2200Z/
DAUPHIN PA-LANCASTER PA-LEBANON PA-
536 PM EDT WED JUN 26 2013

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 600 PM EDT
FOR LEBANON...LANCASTER AND DAUPHIN COUNTIES...

AT 532 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO 
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS 
IN EXCESS OF 60 MPH AND LARGE HAIL. THIS STORM WAS LOCATED BETWEEN  
ELIZABETHTOWN AND MIDDLETOWN...MOVING EAST AT 10 MPH.

LOCATIONS INCLUDED IN THE WARNING...
MIDDLETOWN...HUMMELSTOWN...HERSHEY...PALMYRA...LEBANON...ANNVILLE...
HIGHSPIRE...CLIFTON...SAND HILL...LAWN...CLEONA...CAMPBELLTOWN AND
MOUNT GRETNA.

OTHER NOTABLE LOCATIONS IN THE WARNING... HARRISBURG INTERNATIONAL
AIRPORT...HERSHEY PARK...PENN STATE COLLEGE OF MEDICINE AND PENN
STATE HARRISBURG.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IF YOU ARE IN THE PATH OF THIS STORM...PREPARE FOR DAMAGING WINDS...
DESTRUCTIVE HAIL...AND DEADLY LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE
TO A SHELTER...PREFERABLY INSIDE A STRONG BUILDING...AWAY FROM
WINDOWS OR EVEN BELOW GROUND LEVEL.

PLEASE REPORT HAIL...STRONG WINDS OR WIND DAMAGE TO THE NATIONAL
WEATHER SERVICE IN STATE COLLEGE THROUGH TWITTER OR FACEBOOK.

&&

LAT...LON 4019 7679 4036 7670 4037 7640 4011 7643
TIME...MOT...LOC 2135Z 280DEG 14KT 4020 7661

$$

FORECASTER: DANGELO
708 
WWUS51 KCTP 262150
SVSCTP

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
550 PM EDT WED JUN 26 2013

PAC043-071-075-262200-
/O.CON.KCTP.SV.W.0079.000000T0000Z-130626T2200Z/
DAUPHIN PA-LANCASTER PA-LEBANON PA-
550 PM EDT WED JUN 26 2013

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 600 PM EDT
FOR LEBANON...LANCASTER AND DAUPHIN COUNTIES...

AT 547 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN
EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR LAWN...OR NEAR
ELIZABETHTOWN...MOVING EAST AT 15 MPH.

LOCATIONS INCLUDED IN THE WARNING...
MOUNT GRETNA.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THIS STORM HAS A HISTORY OF PRODUCING WIDESPREAD WIND DAMAGE IN AND 
TO THE SOUTH OF HARRISBURG. THIS IS DANGEROUS SITUATION. SEEK 
SHELTER NOW INSIDE A STURDY STRUCTURE AND STAY AWAY FROM WINDOWS.

PLEASE REPORT HAIL...STRONG WINDS OR WIND DAMAGE TO THE NATIONAL
WEATHER SERVICE IN STATE COLLEGE THROUGH TWITTER OR FACEBOOK.

&&

LAT...LON 4026 7659 4029 7641 4011 7643 4017 7671
TIME...MOT...LOC 2150Z 280DEG 14KT 4019 7653

$$

FORECASTER: DANGELO

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS State College, PA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 26, 4:06 PM EDT, 1 hour 3 minutes earlier.

Area forecast discussion, Jun 26, 4:06 PM EDT, 1 hour 3 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE STATE COLLEGE PA
406 PM EDT WED JUN 26 2013

.SYNOPSIS...
A SERIES OF UPPER LEVEL WAVES DIVING DOWN THE FRONT-SIDE OF
INTENSIFYING FOUR CORNERS RIDGE WILL CARVE OUT AN UNSEASONABLY
DEEP TROUGH OVER THE GREAT LAKES REGION THROUGH THE END OF THE
WEEK. THIS PATTERN WILL FEATURE SLIGHTLY COOLER TEMPERATURES AND
SEVERAL OPPORTUNITIES FOR RAINFALL...SOME OF WHICH MAY BE LOCALLY
HEAVY. THE UNSETTLED WEATHER REGIME WILL LIKELY PERSIST INTO THE
FIRST WEEK OF JULY BEFORE THE UPPER TROUGH AXIS SLOWLY MIGRATES
WESTWARD INTO THE UPPER MIDWEST.

&&

.NEAR TERM /UNTIL 6 AM THURSDAY MORNING/...
LIMITED HEATING IS PROMOTING SOME PERCOLATION MAINLY TO THE WEST
AND SOUTH OF MY CWA...BUT MOST ACTIVITY WITHIN MY FORECAST AREA
BORDERS ARE SEEING ISOLATED LIGHT SHOWER ACTIVITY. FAR SOUTHEAST
HAS WARMED INTO THE MID 80S WITH DEWPOINTS IN THE UPPER 60S...
AND APPEARS MOST SUSCEPTIBLE TO INITIATION OF DEEPER CONVECTION AS
THE MCV TRACKS INTO THE SOUTH CENTRAL MOUNTAIN REGION LATE THIS
AFTERNOON AND EVENING.

SPLIT UPPER FLOW OVER THE OHIO VALLEY AND WEAK SFC RIDGE AXIS
OVER WESTERN PA PRODUCED A WEAK SUBSIDENCE INVERSION WHICH HAS
FLATTENED CU AND STRATOCU INTO A NEARLY SOLID BKN-OVC OVER ALL BUT
PORTIONS OF THE SOUTH CENTRAL MOUNTAINS AND LOWER SUSQ THIS
MORNING. BOUNDARY LAYER WINDS AND SHEAR ARE MUCH LIGHTER THAN 24
HOURS AGO...BUT TRIGGERS ARE AVAILABLE FOR AREAS THAT SEE ENOUGH
SUN BREAKS AND HEATING THIS AFTERNOON.

NEAR-TERM MODELS PROG THE MCV OVER THE S CENTRAL MOUNTAINS THIS
EVENING WITH JUICY 1.85" PW TO WORK WITH...AND LEE TROFFING OVER
EASTERN HALF OF THE AREA. DESPITE DECREASED INSOLATION...STILL
EXPECT SCATTERED COVERAGE OF CONVECTION IN THOSE AREAS AND
LOCALLY HEAVY DOWNPOURS FROM CELLS THIS AFTERNOON AND EVENING.

MUCAPES WOULD SOAR INTO THE 1200 TO 1600 J/KG RANGE OVER S CENTRAL
AND SOUTHEAST AREAS WITH SUFFICIENT SUNSHINE...SO THERE IS STILL
POTENTIAL IS THERE FOR SOME SVR STORMS AND LCLY HEAVY TO PERHAPS
PRODUCE EXCESSIVE CONVECTIVE RAINS. AFTER CONVECTION DECREASES AND
WEAKENS LATE TONIGHT...IT APPEARS THE OVERNIGHT WILL LARGELY BE
QUIET UNLIKE LAST NIGHT. EYES WILL SHIFT TO THE WEST AS A
POTENTIAL HEAVY RAIN MAKER FOR CENTRAL PA MOVES THROUGH THE OHIO
VALLEY AND INTO WESTERN PA BY THU MORNING.

&&

.SHORT TERM /6 AM THURSDAY MORNING THROUGH 6 PM THURSDAY/...
SURGE OF SUBTROPICAL MOISTURE AND FAVORABLE LARGE SCALE FORCING
WILL PUT THE REGION UNDER THE GUN FOR LOCALLY HEAVY SHOWERS AND
THUNDERSTORMS...WITH 2.0" PW OR GREATER INDICATED BY OPERATIONAL
RUNS AND ENSEMBLES THU AFTERNOON. HEAVIER RAINFALL ON TUESDAY
NIGHT OVER PBZ AREA PROMPTED ISSUANCE OF FFA FOR AREAS BORDERING
MY WESTERN COUNTIES. HEAVY RAIN THREAT OVER CENTRAL PA IS THERE...
BUT LOCAL 1 TO 2 INCH AMOUNTS OVER THE WEST AND LESS THAN 0.5"
AMOUNTS ACROSS MY EAST LEAVES US WITH HIGHER FFG GUIDANCE ON THU.
LOCATION OF HEAVIEST RAINFALL IS STILL IN QUESTION...PW ANOMALIES
SUGGEST SOUTH CENTRAL AND SOUTHEAST STAND THE GREAT CHANCE OF
SEEING EXCESSIVE RAINFALL...BUT THESE AREAS HAVE BEEN RELATIVELY
DRIER THAN THE REST OF MY CWA OVER THE LAST 24-48 HOURS. THEREFORE
CONFIDENCE ON PLACEMENT IS LOW AT THIS TIME...BUT WILL CONTINUE TO
HIGHLIGHT THE HEAVY RAIN THREAT IN THE HWO PRODUCT AND HAVE ADDED
HEAVY RAINFALL TO THUNDERSTORM WORDING FOR THE DAYTIME PERIOD
THURSDAY.

&&

.LONG TERM /THURSDAY NIGHT THROUGH WEDNESDAY/...

UPPER LEVEL TROUGH MOVING A MID AND LOW LEVEL LOW THROUGH THE
REGION TOMORROW AFTERNOON AND EVENING.  HGT FALLS ASSOCD WITH THE
AMPLIFYING TROUGH WILL RESULT IN A STRENGTHENING SFC LOW LIFTING
NEWD FM OH ACRS CNTRL PA INTO UPSTATE NY BY FRIDAY. IT APPEARS
THIS LOW WILL BE ACCOMPANIED BY A MESOSCALE CONVECTIVE COMPLEX
/MCC/ THAT WILL MOVE TO THE NORTHEAST LATE THURSDAY. THE GUIDANCE
SLIGHTLY DIVERGES ON THE TIMING/TRACK OF THE MCC BUT THE BIGGEST
DIVERGENCE IS IN THE QPF LOCATION AND AMOUNT. THE EC AND GFS KEEP
THE HIGHEST PRECIPITATION ALONG THE NW MTNS AND ALONG THE FRONTAL
BOUNDARY THAT DEVELOPS ACROSS THE NORTHERN TWO-THIRDS OF THE
STATE. THE NAM BRINGS 1.5 INCHES OF PRECIP FROM THE SOUTHWEST TO
THE NORTHEAST ACROSS PA. HAVE LEFT BROAD POPS AND QPF AMOUNTS
ACROSS THE NORTHERN PORTION OF THE CWA. EXPECT MORE WIDESPREAD
PRECIPITATION WITH THIS EVENT.

A BROAD CYCLONIC/NWLY MID-UPPER FLOW WILL BE IN PLACE BY DAY 3/FRI
WITH A UNSEASONABLY LOW/BELOW NORMAL HGTS COVERING MUCH OF THE ERN
U.S. THIS PATTERN IS TYPICALLY FAVORABLE FOR DIURNAL CONVECTION
GIVEN RELATIVELY STEEP LAPSE RATES/COLD TEMPS ALOFT. TRAILING
ENERGY DIGGING INTO THE BACK-SIDE OF THE MEAN TROUGH WILL SUPPORT
UNSETTLED CONDS...BUT LIMITED MSTR/NEAR NORMAL PWATS SHOULD HELP
CONTAIN BASIN AVG RAFL AMTS. DAY/NIGHTTIME TEMPS WILL FALL BACK
NEAR OR PERHAPS SLIGHTLY BELOW LATE JUNE NORMALS.

THE 26/12Z GLOBAL NUMERICAL MODEL AND ENSEMBLE GUIDANCE CONTINUE TO
SHOW GOOD AGREEMENT CONCERNING THE LARGE SCALE PATTERN THROUGH THE
MEDIUM RANGE AND EXTENDED FCST PERIOD. THESE DATA SHOW A GRADUAL
WWD MIGRATION OR RETROGRESSION OF THE AMPLIFIED TROUGH- RIDGE
TROUGH-RIDGE CONFIGURATION FROM THE NERN PACIFIC/GREAT BASIN/GREAT
LAKES/WRN ATLC.

THE SLIGHTLY COOLER AND UNSETTLED SENSIBLE WEATHER TREND
INITIATING FROM THE MID-LATE WEEK PERIOD IS EXPECTED TO CONTINUE
THRU THE WEEKEND AND INTO NEXT WEEK. IN THE MEDIUM RANGE FCST THERE IS
THE SLIGHT WWD SHIFT IN THE MEAN TROUGH AXIS...WHICH WOULD ALLOW
WARMER...MORE HUMID AIR EAST OF THE APPLCHNS TO RETURN TO THE AREA
EARLY NEXT WEEK. A NEARLY-STATIONARY N-S FRONTAL ZONE ALONG THE
ERN FLANKS OF THE UPPER-LEVEL TROUGH /CENTERED INVOF 90W/ STILL
LOOKS TO BE ACTIVE AND PROVIDES A FOCUS FOR SHOWERS/TSTMS. OVERALL
MADE ONLY MINOR CHANGES TO THE PREVIOUS FCST.

&&

.AVIATION /20Z WEDNESDAY THROUGH MONDAY/...
VFR CONDS PREVAILING SOUTHEAST WITH MOSTLY MVFR CIGS WEST AND
NORTH THIS AFTERNOON. A RETURN OF LOWERED CONDS IN SCT SHRA/TSRA
THIS AFTERNOON AND EVE IS EXPECTED...ESPECIALLY SOUTH. THIS WILL
LEAD TO POTENTIAL EARLY MORNING FOG DEVELOPMENT BETWEEN 08Z AND
13Z. MORE WIDESPREAD MVFR AND EVEN IFR CIGS ARE EXPECTED THU WITH
LOCALLY HEAVY RAINFALL AND CBS LIKELY AT ALL AIRFIELDS.

OUTLOOK...
THU...AREAS OF AM MVFR FOG/HAZE POSS. NUMEROUS SHOWERS
AND THUNDERSTORMS.

FRI-SUN...MORE ORGANIZED SHOWERS/TSRA FRIDAY THROUGH
SUNDAY...ESPECIALLY ACROSS THE EASTERN HALF OF THE STATE.

&&

.CTP WATCHES/WARNINGS/ADVISORIES...
NONE.

&&

SYNOPSIS...DEVOIR
NEAR TERM...DEVOIR
SHORT TERM...DEVOIR
LONG TERM...CERU/STEINBUGL
AVIATION...DEVOIR/GARTNER/MARTIN
Hazardous weather outlook, Jun 26, 5:41 AM EDT, 11 hours 28 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE STATE COLLEGE PA
541 AM EDT WED JUN 26 2013

PAZ004>006-010-011-270945-
WARREN-MCKEAN-POTTER-ELK-CAMERON-
541 AM EDT WED JUN 26 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL PENNSYLVANIA.

.DAY ONE...TODAY AND TONIGHT.

THERE IS AN ELEVATED RISK OF SEVERE THUNDERSTORMS TODAY WITH THE
PRIMARY THREAT BEING DAMAGING WINDS.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

HEAVY RAINFALL IS POSSIBLE ON THURSDAY WHICH MAY CAUSE LOCALIZED
FLOODING.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

PAZ012-017>019-024>028-033>037-041-042-045-046-049>053-056>059-
063>066-270945-
NORTHERN CLINTON-CLEARFIELD-NORTHERN CENTRE-SOUTHERN CENTRE-CAMBRIA-
BLAIR-HUNTINGDON-MIFFLIN-JUNIATA-SOMERSET-BEDFORD-FULTON-FRANKLIN-
TIOGA-NORTHERN LYCOMING-SULLIVAN-SOUTHERN CLINTON-SOUTHERN LYCOMING-
UNION-SNYDER-MONTOUR-NORTHUMBERLAND-COLUMBIA-PERRY-DAUPHIN-
SCHUYLKILL-LEBANON-CUMBERLAND-ADAMS-YORK-LANCASTER-
541 AM EDT WED JUN 26 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL PENNSYLVANIA.

.DAY ONE...TODAY AND TONIGHT.

THERE IS AN ELEVATED RISK OF SEVERE THUNDERSTORMS TODAY WITH THE
PRIMARY THREAT BEING DAMAGING WINDS.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

A FEW MARGINALLY SEVERE THUNDERSTORMS ARE POSSIBLE ON THURSDAY
CONTAINING GUSTY WINDS AND HAIL. LOCALIZED HEAVY RAINFALL AND
FLOODING ARE ALSO POSSIBLE.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

In the hours before

Local storm report, Jun 26, 11:35 AM EDT, 5 hours 34 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE STATE COLLEGE PA
1135 AM EDT WED JUN 26 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0215 PM     TSTM WND DMG     2 S PORT TREVERTON      40.68N  76.88W
06/25/2013                   NORTHUMBERLAND     PA   SOCIAL MEDIA

            TREES REPORTED DOWN.

0215 PM     TSTM WND DMG     2 S PORT TREVERTON      40.68N  76.88W
06/25/2013                   NORTHUMBERLAND     PA   PUBLIC

            TREES DOWN ON HOMES.

0224 PM     TSTM WND DMG     1 N BERRYSBURG          40.62N  76.81W
06/25/2013                   DAUPHIN            PA   911 CALL CENTER

            TREE DOWN ON CARS AND WIRES TORN FROM A HOME IN MIFFLIN
            TWP.

0229 PM     TSTM WND DMG     GRATZ                   40.61N  76.72W
06/25/2013                   DAUPHIN            PA   911 CALL CENTER

            TREE DOWN ACROSS ROAD NEAR THE INTERSECTION OF ROUTE 25
            AND SPECKTOWN RD.

0237 PM     TSTM WND DMG     LIVERPOOL               40.57N  76.99W
06/25/2013                   PERRY              PA   SOCIAL MEDIA

            WIRES DOWN

0547 PM     TSTM WND DMG     TIDIOUTE                41.68N  79.40W
06/25/2013                   WARREN             PA   NWS OFFICE

            TREES REPORTED DOWN NEAR TIDIOUTE.

0630 PM     TSTM WND DMG     JOHNSONBURG             41.49N  78.68W
06/25/2013                   ELK                PA   911 CALL CENTER

            TREES DOWN COUNTYWIDE.

0634 PM     TSTM WND DMG     RIDGWAY                 41.43N  78.73W
06/25/2013                   ELK                PA   911 CALL CENTER

            TREES DOWN

0636 PM     TSTM WND DMG     RIDGWAY                 41.43N  78.73W
06/25/2013                   ELK                PA   SOCIAL MEDIA

            ROOF BLOWN OFF DUGOUT

0657 PM     TSTM WND DMG     SHAWVILLE               41.07N  78.36W
06/25/2013                   CLEARFIELD         PA   911 CALL CENTER

            TREES AND WIRES DOWN

0730 PM     TSTM WND DMG     JOHNSTOWN               40.33N  78.92W
06/25/2013                   CAMBRIA            PA   911 CALL CENTER

            TREES DOWN COUNTYWIDE.

0735 PM     TSTM WND DMG     BELLEFONTE              40.91N  77.77W
06/25/2013                   CENTRE             PA   SOCIAL MEDIA

            TREES REPORTED DOWN.

0739 PM     TSTM WND DMG     ALTOONA                 40.51N  78.40W
06/25/2013                   BLAIR              PA   SOCIAL MEDIA

            TREES REPORTED DOWN.

0753 PM     TSTM WND DMG     WILLIAMSBURG            40.46N  78.21W
06/25/2013                   BLAIR              PA   SOCIAL MEDIA

            TREES REPORTED DOWN.

0758 PM     TSTM WND DMG     HUNTINGDON              40.50N  78.01W
06/25/2013                   HUNTINGDON         PA   911 CALL CENTER

            TREES DOWN COUNTYWIDE.

0807 PM     TSTM WND DMG     LEWISTOWN               40.60N  77.57W
06/25/2013                   MIFFLIN            PA   911 CALL CENTER

            TREES DOWN COUNTYWIDE.

0807 PM     TSTM WND DMG     SOMERSET                40.01N  79.08W
06/25/2013                   SOMERSET           PA   911 CALL CENTER

            TREES DOWN COUNTYWIDE...MOST NUMEROUS ACROSS NORTHERN
            AND CENTRAL PORTIONS.

0816 PM     TSTM WND DMG     BEDFORD                 40.01N  78.50W
06/25/2013                   BEDFORD            PA   911 CALL CENTER

            TREES DOWN COUNTYWIDE...MOST NUMEROUS ACROSS NORTHERN
            AND CENTRAL PORTIONS.

0825 PM     TSTM WND DMG     MIDDLEBURG              40.79N  77.05W
06/25/2013                   SNYDER             PA   911 CALL CENTER

            TREES DOWN COUNTYWIDE...MOST NUMEROUS ACROSS WESTERN
            PORTION OF COUNTY.

0834 PM     TSTM WND DMG     SPRING RUN              40.14N  77.77W
06/25/2013                   FRANKLIN           PA   PUBLIC

            TREES DOWN AND A SHED DESTROYED.

0845 PM     TSTM WND DMG     1 N MILLERSBURG         40.56N  76.96W
06/25/2013                   DAUPHIN            PA   TRAINED SPOTTER

            TREE AND WIRES REPORTED DOWN IN UPPER PAXTON TWP.

0857 PM     TSTM WND DMG     CARLISLE                40.20N  77.20W
06/25/2013                   CUMBERLAND         PA   911 CALL CENTER

            TREES DOWN SPORADICALLY ACROSS CUMBERLAND COUNTY.

0910 PM     TSTM WND DMG     HARRISBURG              40.28N  76.88W
06/25/2013                   DAUPHIN            PA   911 CALL CENTER

            TREES DOWN SPORADICALLY ACROSS DAUPHIN COUNTY.

0920 PM     TSTM WND DMG     MIDDLETOWN              40.20N  76.73W
06/25/2013                   DAUPHIN            PA   SOCIAL MEDIA

            TREES REPORTED DOWN NEAR THE PENN STATE HARRISBURG
            CAMPUS.

0920 PM     TSTM WND DMG     2 S CASHTOWN            39.85N  77.34W
06/25/2013                   ADAMS              PA   PEMA

            TREES REPORTED DOWN NEAR ORTANNA.

0938 PM     TSTM WND DMG     2 E PINE GROVE          40.55N  76.35W
06/25/2013                   SCHUYLKILL         PA   911 CALL CENTER

            TREES DOWN

0938 PM     TSTM WND DMG     SCHUYLKILL HAVEN        40.63N  76.17W
06/25/2013                   SCHUYLKILL         PA   911 CALL CENTER

            TREES DOWN

0945 PM     TSTM WND DMG     2 E HALLAM              40.00N  76.57W
06/25/2013                   YORK               PA   TRAINED SPOTTER

            TREES REPORTED DOWN AND SOME ROAD CLOSURES.

1010 PM     TSTM WND DMG     WILLOW STREET           39.98N  76.27W
06/25/2013                   LANCASTER          PA   EMERGENCY MNGR

            TREES DOWN

1016 PM     TSTM WND DMG     REFTON                  39.95N  76.23W
06/25/2013                   LANCASTER          PA   EMERGENCY MNGR

            TREES DOWN

&&

EVENT NUMBER CTP1300152 CTP1300153 CTP1300149 CTP1300150 CTP1300148
CTP1300151 CTP1300154 CTP1300176 CTP1300177 CTP1300175 CTP1300156
CTP1300164 CTP1300165 CTP1300155 CTP1300158 CTP1300157 CTP1300159
CTP1300160 CTP1300161 CTP1300166 CTP1300170 CTP1300162 CTP1300163
CTP1300167 CTP1300169 CTP1300173 CTP1300174 CTP1300168 CTP1300171
CTP1300172

COLBERT
Special weather statement, Jun 26, 4:50 PM EDT, 19 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
450 PM EDT WED JUN 26 2013

PAZ056-057-059-063-262145-
CUMBERLAND PA-DAUPHIN PA-LEBANON PA-PERRY PA-
450 PM EDT WED JUN 26 2013

...A STRONG THUNDERSTORM WILL AFFECT EAST CENTRAL PERRY...
NORTHEASTERN CUMBERLAND...SOUTHERN DAUPHIN AND WESTERN LEBANON
COUNTIES...

AT 448 PM EDT...A STRONG THUNDERSTORM WAS NEAR WERTZVILLE...MOVING
EAST AT 15 MPH.

WIND GUSTS TO 40 MPH AND SMALL HAIL ARE POSSIBLE WITH THIS STORM.
THIS STORM WILL AFFECT ENOLA...ROCKVILLE...PROGRESS...COLONIAL
PARK...SKYLINE VIEW AND HERSHEY.

OTHER NOTABLE LOCATIONS IMPACTED WILL BE... HARRISBURG INTERNATIONAL
AIRPORT...HERSHEY PARK...CITY ISLAND...PENN STATE COLLEGE OF MEDICINE
AND PENN STATE HARRISBURG.

THIS WILL IMPACT THE FOLLOWING CENTRAL PENNSYLVANIA INTERSTATES...THE
PENNSYLVANIA TURNPIKE BETWEEN MILE MARKERS 246 AND 263...I-78 BETWEEN
MILE MARKERS 0 AND 1...I-81 BETWEEN MILE MARKERS 53 AND 89...I-83
BETWEEN MILE MARKERS 40 AND 50...I-283.

LAT...LON 4020 7680 4020 7682 4022 7684 4021 7689
      4022 7690 4021 7691 4023 7712 4041 7712
      4044 7649 4022 7650 4018 7662

FORECASTER: MARTIN

The office that day

Everything else NWS State College, PA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 25, 8:19 PM EDTSevere Thunderstorm WarningCTPAdams, Cumberland, Dauphin, Franklin, Fulton, Juniata and 6 more56 min
Jun 25, 8:57 PM EDTSevere Thunderstorm WarningCTPColumbia, Dauphin, Lebanon, Montour, Northumberland, Schuylkill93 min
Jun 25, 9:04 PM EDTSevere Thunderstorm WarningCTPAdams, Cumberland, Dauphin, Franklin, Lancaster, Lebanon and 2 more71 min
Jun 25, 10:15 PM EDTSevere Thunderstorm WarningCTPLancaster, York30 min
Jun 26, 4:50 PM EDTSpecial Weather StatementCTPDauphin55 min
Jun 26, 5:45 PM EDTSevere Thunderstorm WarningCTPLancaster, York75 min
Jun 26, 5:56 PM EDTSpecial Weather StatementCTPAdams, Franklin64 min
Jun 26, 6:33 PM EDTSevere Thunderstorm WarningCTPLancaster57 min

Nearby

Severe Thunderstorm Warnings in Pennsylvania, 2013Every severe thunderstorm warning in 2013

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.